Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Tallahassee, FL

March 3, 2016

NWS Tallahassee, FL issued this small craft advisory at Mar 3, 2016, 4:09 AM EST. It took effect at Mar 3, 2016, 7:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2016, 4:09 AM EST (09:09 UTC)
In effect from
Mar 3, 2016, 7:00 PM EST
Expired
Mar 4, 2016, 5:56 AM EST
In force
11 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

312 
WHUS72 KTAE 030909
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EST THU MAR 3 2016

GMZ750-770-032100-
/O.NEW.KTAE.SC.Y.0018.160304T0000Z-160304T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
409 AM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST FRIDAY. 

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
141 
WHUS72 KTAE 031535
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1035 AM EST THU MAR 3 2016

GMZ750-770-032345-
/O.CON.KTAE.SC.Y.0018.160304T0000Z-160304T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1035 AM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST FRIDAY...

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
542 
WHUS72 KTAE 032027
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS BOATING CONDITIONS FOR THE
FLORIDA PANHANDLE COASTAL WATERS THIS EVENING TO 7 AM EST
FRIDAY...


GMZ750-770-040430-
/O.CON.KTAE.SC.Y.0018.160304T0000Z-160304T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
327 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST FRIDAY...

* WINDS...WEST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
808 
WHUS72 KTAE 040126
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY FOR HAZARDOUS BOATING CONDITIONS FOR THE
FLORIDA PANHANDLE COASTAL WATERS THROUGH 7 AM EST FRIDAY...

GMZ750-770-040930-
/O.CON.KTAE.SC.Y.0018.000000T0000Z-160304T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
826 PM EST THU MAR 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...WEST AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
832 
WHUS72 KTAE 040924
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 AM EST FRI MAR 4 2016

GMZ750-770-041200-
/O.CON.KTAE.SC.Y.0018.000000T0000Z-160304T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
424 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
995 
WHUS72 KTAE 041056
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 AM EST FRI MAR 4 2016

GMZ750-770-041200-
/O.CAN.KTAE.SC.Y.0018.000000T0000Z-160304T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
556 AM EST FRI MAR 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE BEGUN TO SUBSIDE AND THUS THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 4:07 AM EST, 2 minutes earlier.

Area forecast discussion, Mar 3, 4:07 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
407 AM EST THU MAR 3 2016

.Near Term [Through Today]...

Much of the region will be in an increasing low-level warm air
advection pattern today ahead of a digging shortwave. The moderate
to strong QG forcing will remain off to the northwest and west of
our forecast area through 00Z, and thus much of the day is expected
to be dry and mostly sunny. Highs should be in the low 70s, with
some mid-70s possible in the far eastern parts of our area (places
like Valdosta, Perry, and Cross City).

.Short Term [Tonight Through Saturday]...

A shortwave will swing across the southeast tonight. In addition,
a surface low will track from Alabama this evening across central
Georgia and to the Carolina coast by the morning where it will
quickly strengthen over the water and move off to the northeast.
This system will bring enough instability (around 500 J/kg) for
thunderstorms to the CWA and with the 70kts of deep layer shear
and up to 40kts low level shear, a few isolated severe storms are
possible. The better chances for the strong to severe storms will
be across the western half of the area with the most likely timing
before midnight.

The front will quickly push east of the CWA by Friday morning with
high pressure building in behind it and the area remaining dry
through the rest of the short term. High temperatures Friday
behind the front will be a few degrees cooler than today with
highs Friday afternoon expected to be in the mid 60s to lower 70s.

.Long Term [Saturday Night Through Thursday]...

Surface high pressure will be in place at the beginning of the
long term and dominate across the area into next week. An upper
level wave will push across the western CONUS and become a cutoff
low over Mexico. As this occurs, the upper level ridging across
the CWA becomes more amplified and the precipitation associated
with the cutoff low remains west of the CWA through the midweek.
The main impact from this set up will be a stronger pressure
gradient across the CWA that will allow for stronger winds. In
addition, the ridging next week will help to allow for high
temperatures to reach into the mid 70s to lower 80s.

&&

.Aviation...
[Through 06Z Friday]

VFR conditions will prevail through most of
the TAF period. Around or after 00Z, a band of MVFR CIGS and
scattered to numerous thunderstorms should begin to push into the
area, and should eventually affect most of the terminals tonight.
Visibility in stronger storms could be reduced to IFR or LIFR
levels, but the timing was not certain enough to include yet.

&&

.Marine...

Southeast winds this morning will become southwest by this evening
and then northwest overnight as a front moves through. As the
winds become southwesterly, the speeds will increase to advisory
levels for the overnight hours. Winds will subside on Friday and
remain below cautionary levels through the weekend. A tighter
pressure gradient will set up across the area next week that will
likely bring back advisory level winds.

&&

.Fire Weather...

Dry air will slowly erode today as southerly winds help increase
moisture levels today ahead of a cold front. The front will bring
rain and thunderstorms tonight, with wetting rains likely in many
parts of the area.

&&

.Hydrology...

The Apalachicola River at Blountstown continues to fall, but
remains above flood stage and will continue to do so through at
least early next week.

With the system moving through tonight, rainfall amounts will be
light. Generally around a half inch or less is expected across
Florida with a half inch to an inch across southeast Alabama and
southwest Georgia. These amounts are not expected to have a
significant impact on the rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   72  50  68  42  72 /   0  90   0   0   0
Panama City   66  53  65  47  65 /  10  80   0   0   0
Dothan        70  48  64  40  69 /  30  80   0   0   0
Albany        71  48  64  40  69 /  20  80   0   0   0
Valdosta      75  51  67  42  73 /   0  90   0   0   0
Cross City    76  52  72  43  74 /   0  50   0   0   0
Apalachicola  66  54  66  47  66 /   0  70   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory from 7 PM this evening to 7 AM EST Friday
     FOR Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...LAMERS
SHORT TERM...FIEUX
LONG TERM...FIEUX
AVIATION...LAMERS
MARINE...FIEUX
FIRE WEATHER...LAMERS
HYDROLOGY...FIEUX

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:40 PM ESTSpecial Weather StatementTAECoffee, Dale50 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.